HI - this is my first post, though I’ve been lurking since getting a diagnosis of migrainous vertigo back in July, although my symptoms first started almost a year ago
Actually my most recent diagnosis from a neurologist is benign chronic daily headache as he believes my headaches are of the tension type rather than migraine type, although I do get the associate vertigo/nausea neurological symptoms. In any case this seems like a helpful and informative forum
So far I’ve tried propranolol, sertraline (Zoloft), pizotifen (took this for 3 month but after some initial improvement I plateaued), citalopram and now just starting on Nortrityline for the last 5 days.
I’m only starting on 5mg at the moment (cutting 10mg tabs in half) but already noticed some side effects. I take it about 1hour before bedtime and I’ve noticed now that I tend to wake up early and feel very “wired” when I get up, a bit like I’ve had a lot of caffeine - which obviously I try to avoid. Whilst this alert feeling isn’t necessarily bad in itself, I feel it’s making more anxious over my dizziness symptoms and possibly exacerbating those.
Is this effect common with Nortriptyline and if so is it likely to wear off? My plan was to go up to 10mg after 1 week, which is only 2 days away and I’m nervous now that I may find that too much. Any experience or advice would be welcomed!
Stick at 5mg until the side effects die down, then up the dose. It is common with nori that it can cause some insomnia especially at first. It is likely the side effects will reduce or go away but sometimes it can take a few weeks or months for things to settle down x
Thanks, Jem… I’ve been wondering too. I started at 10 mg last Tueday and am supposed to increase the dose by 10 mg every 3-5 days. I’ve been feeling like I’ve been dreaming a lot at night, though I feel I’m getting enough sleep.
(Last night was an anomaly… had a sudden onset of nausea and stomach pain at 10pm (possibly some Mexican cheese?), went to bed immediately (after taking the 20 mg nori.) but didn’t fall asleep til 3:00, my pulse at 100 the whole time, I know not why, usually it’s about 72.
In my case I can’t tell whether the extra dizziness and “whumps” in my head these days is due to stopping venlafaxine or starting nortriptyline. My guess is that I’m still experiencing some “discontinuation syndrome” from the venlafaxine even though I only took it for 5 weeks. (I think so because the extra dizziness and “whumps” started about 1.5 days after I stopped the venlafaxine and then went away when I reinstated a half dose of it… then it all started again when I stopped even the half dose at the same time I started nori last Tuesday evening.)
Hang in there, Stewjay… I can’t really offer you advice because I have just started nortriptyline too, but I hope the side effect will go away quickly for you and that the med will work.
(I remember when I started Strattera, a norepinephrine reuptake inhibitor which I took for 9 years until late September this year, I also felt I was dreaming all night–I’d have dream after dream, not bad ones, and I’d feel OK in the morning… maybe it is the norepinephrine effect. This faded over time.)
Thanks for the advice ladies, I think I’ll stick at 5mg and see if things settle down a bit. I really want the Nori to work as I couldn’t tolerate the SSRI’s at all.
In fairness my neurologist actually suggested trying Amitriptyline if I couldn’t tolerate the SSRI’s but after talking to my GP I suggested Nori as I had Ami a couple of years ago for leg nerve pain and it made me sooo drowsy I struggled to function, At the moment I’m wondering if Ami might have been a better option this time, especially as I’m much more aware now that I’m quite sensitive to meds and there’s always the option of starting at a lower than standard dose. I still have some Ami in the cupboard if the Nori doesn’t work out :roll:
I’ve also noticed a very dry mouth with the Nori, which surprised me at such a low dose. I had a similar but less pronounced thing with pizotifen but that wore off after a while and hoping it will with this too.
hi i upped nort at 10mg each month, so you are being asked to go up quickly.
I take it at about 6pm as i want not to wake up drowsy in the morning, which seems to help.
I would stick at 5mg longer before upping to 10mg.
I had the dry mouth for a few months but it has mainly worn off now. I also dream a lot more (or remember my dreams) on Nori. I have several per night, it’s not enjoyable but a small price to pay if it helps the symptoms.
stewjay70 I would stick with Nori as it is meant to have less side effects than Ami. Also if Ami made you sedated then you don’t want any extra tiredness on top of MAV. One of the reasons I like Nori is that it doesn’t have the sedating effect on me that most other meds seem to have x